Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 210, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 18, 2012, 4:05 PM EDT for Pendleton County, West Virginia; Augusta County, Highland County, Rockingham County, Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 18, 2012, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Augusta County, VA, Highland County, VA, Rockingham County, VA, Pendleton County, WV
The radar
The Sterling radar (KLWX), 167 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:41 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS51 KLWX 182005 SVRLWX VAC015-091-165-WVC071-182045- /O.NEW.KLWX.SV.W.0210.120718T2005Z-120718T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 405 PM EDT WED JUL 18 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROCKINGHAM COUNTY IN WESTERN VIRGINIA... NORTHWESTERN AUGUSTA COUNTY IN WESTERN VIRGINIA... SOUTHEASTERN HIGHLAND COUNTY IN WESTERN VIRGINIA... SOUTHERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA... * UNTIL 445 PM EDT * AT 403 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 14 MILES NORTHWEST OF BUFFALO GAP...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... BUFFALO GAP... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3848 7900 3813 7913 3824 7956 3842 7952 TIME...MOT...LOC 2005Z 279DEG 12KT 3832 7942 $$ BJL
2 follow-up statements
692
WWUS51 KLWX 182023
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
423 PM EDT WED JUL 18 2012
VAC015-091-165-WVC071-182045-
/O.CON.KLWX.SV.W.0210.000000T0000Z-120718T2045Z/
ROCKINGHAM VA-AUGUSTA VA-HIGHLAND VA-PENDLETON WV-
423 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PENDLETON...HIGHLAND...AUGUSTA AND ROCKINGHAM COUNTIES...
AT 422 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 10 MILES NORTHWEST
OF BUFFALO GAP...AND WAS MOVING EAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
WEST AUGUSTA...
CHURCHVILLE...
BUFFALO GAP...
CHRISTIAN...
MOSCOW...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3826 7950 3840 7950 3844 7931 3848 7900
3813 7913 3819 7937
TIME...MOT...LOC 2023Z 279DEG 12KT 3830 7935
$$
BJL279
WWUS51 KLWX 182041
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
441 PM EDT WED JUL 18 2012
VAC015-091-165-WVC071-182052-
/O.EXP.KLWX.SV.W.0210.000000T0000Z-120718T2045Z/
ROCKINGHAM VA-AUGUSTA VA-HIGHLAND VA-PENDLETON WV-
441 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 445 PM EDT FOR
PENDLETON...HIGHLAND...AUGUSTA AND ROCKINGHAM COUNTIES...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3826 7950 3840 7950 3844 7931 3848 7900
3813 7913 3819 7937
TIME...MOT...LOC 2042Z 279DEG 12KT 3829 7927
$$
BJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:26 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 18, 3:26 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 PM EDT WED JUL 18 2012
.SYNOPSIS...
A COLD FRONT WILL GRADUALLY SINK SOUTHWARD THROUGH THE MID-ATLANTIC
THROUGH THURSDAY...WITH A LOW DEVELOPING ALONG THE STATIONARY FRONT
INTO FRIDAY NIGHT. HIGH PRESSURE IS EXPECTED TO BUILD IN OVER THE
WEEKEND WITH ANOTHER PERIOD OF ACTIVE WEATHER BEGINNING EARLY NEXT
WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES CROSS THE MID
ATLANTIC.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HIGHLY UNSTABLE AIR HAS PROVEN TO HAVE EASILY OVERCOME ANY MRNG
CIN...AND NOW CNVCTN IS FIRING MAINLY ALONG AND W OF BLUE RIDGE.
THIS ACTIVITY LIKELY INDUCED BY TERRAIN CIRCULATIONS...WITH
ADDITIONAL STORMS PSBL ALONG LEE TROF AS WELL AS ALONG CDFNT WHICH
RESIDES OVR CNTRL PA. SBCAPE AS SHOWN IN 16Z KIAD SPECIAL RAOB IS
IN EXCESS OF 3000J/KG...SUFFICIENT FOR ROBUST UPDRAFTS AND
SUBSEQUENT DMGG WET MICROBURSTS AND HAIL. SVR WATCH IN EFFECT FOR
ENTIRE CWA UNTIL 01Z...AS UNTIL LLVLS BCM WORKED OVER/RAIN-COOLED
AND STABILIZING...SVR CNVCTN WILL BE A THREAT. SLOW STORM MOTION AND
HIGH PWATS MAY CAUSE LOCALIZED FLASH FLOODING...BUT THREAT APPEARS
ISOLATED ENUF TO NOT WARRANT FFA ATTM.
AFOREMENTIONED CAPE HAS BEEN AMPLIFIED BY HOT TEMPS. ERY AFTN
READINGS ARE APPROACHING 100F. SEE CLIMATE SECTION FOR PTNL TO
BREAK RECORDS. EXCESSIVE HEAT WARNING IN EFFECT FOR BALT
CITY...WITH HEAT ADZY ELSEWHERE ALONG/E OF BLUE RIDGE. COMBINATION
OF MOISTURE AND HEAT PRODUCING HEAT INDICES AOA 105F IN ADZY
AREAS...AND NEAR 110F IN WRNG.
OVNGT...CNVCTN ALONG LEE TROF AND THAT INDUCED BY TERRAIN SHUD
DIMINISH IN INTENSITY AND CVRG AS INSTABILITY DIURNALLY WANES.
HWVR...DEEP MOISTURE AND CDFNT SAGGING SWD TOWARD MASON-DIXON LINE
SHUD KEEP SHWRS AND SOME TSTMS GOING THRU MUCH OF NGT...PARTICULARLY
ACRS NRN ZONES. TEMPS SHUD RMN MILD...WITH MINIMA LIKELY BEING
REACHED DURG STRONGER TSTMS.
THU...SFC BOUNDARY/SLOWING CDFNT WILL BE OVER CWA. INSTABILITY WILL
BE LWR THAN WED DUE TO ABUNDANT CLOUDS/PCPN...BUT BREAKS IN ACTIVITY
WILL STILL CAUSE TEMPS TO RISE TO AROUND 90F. ISOLATED STRONG/SVR
TSTMS PSBL TMW AFTN...WITHIN A BROAD AREA OF NUMEROUS SHWRS/TSTMS
ACRS MID-ATLC FOCUSED ALONG FRONT. ABUNDANT MOISTURE WILL AGAIN
SUPPORT HEAVY RNFL...AND WILL HAVE TO MONITOR FOR FLASH FLOOD PTNL.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
ANOTHER DAY ANOTHER EXTENSION OF POPS INTO THE FUTURE.
GUIDANCE CONTINUES TO SLOW THE FRONTAL BOUNDARY THAT IS SETTLING
SOUTH ACROSS THE CENTRAL MID ATLANTIC THIS AFTERNOON. THERE IS
CONSISTENCY WITH SFC LOW PRESSURE DEVELOPING ALONG THE STATIONARY
FRONT FRIDAY. HOWEVER...THE 00Z ECMWF AND 12Z GFS HAVE SHIFTED THE
LOW FARTHER NORTH THAN PREVIOUS GUIDANCE...ACROSS SRN PORTIONS OVER
THE LWX CWA. THEREFORE...LIKELY POPS WERE ADDED FOR THURSDAY NIGHT
AND CONTINUE THROUGH FRIDAY ACROSS THE CWA. WRAP AROUND PRECIP
STARTS TO CUTOFF PRECIP ACROSS NRN PORTIONS OF THE LWX CWA FRIDAY
NIGHT...TAPERING OFF INTO SATURDAY.
SEVERE WEATHER AND FLASH FLOOD POTENTIAL CONTINUE ALONG AND AHEAD OF
THIS LOW...BASICALLY THROUGH FRIDAY FOR NORTHERN PORTIONS OF THE CWA
AND INTO FRIDAY EVENING FOR SOUTHERN PORTIONS. EXPECT GENERAL
SHOWERS/RAIN IN THE WAKE OF THE LOW /I.E. RAIN TAPERING OFF SATURDAY
MORNING/.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL MOVE EAST OFF NEW ENGLAND THIS WEEKEND...
RESULTING IN AN ONSHORE FLOW FOR THE CENTRAL MID ATLANTIC. EXPECT AT
OR BELOW NORMAL TEMPERATURES SATURDAY AND SUNDAY. SHORTWAVE ACTIVITY
IS THEN EXPECTED EARLY NEXT WEEK...WITH CHANCE POPS ADDED IN PER HPC
GUIDANCE. A WLY/SWLY FLOW WILL RETURN ABOVE NORMAL TEMPERATURES
STARTING ON MONDAY WITH MAX TEMPS AROUND 90F.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
TIMING AND INTENSITY OF CNVCTN MAKES TAFS QUITE CHALLENGE. SCT/NUM
SHWRS/TSTMS XPCD THIS AFTN THRU ERY TNGT...HANDLED ATTM WITH VCTS.
TEMPO TSRA INCLUDED WHEN POPS ARE HIGHEST...LATE AFTN/EVE. UNTIL
CONFIDENCE GETS HIGH IN TIMING OF INDIVIDUAL CELLS...WILL LIKELY NOT
BE ABLE TO PLACE RESTRICTIONS OR GUSTY WINDS IN TERMINAL
FCSTS...DESPITE A LIKELIHOOD OF THESE HAPPENING AT LEAST SOME POINT
THIS AFTN/EVE.
OVNGT...SCATTERED MAINLY SHWRS MAY CONT...WITH PTNL FOR MRNG FG/BR.
FOR NOW...MVFR VSBY IN TAFS. THU LOOKS EQUALLY AS ACTIVE AS
WED...PERHAPS EVEN GREATER CVRG OF CNVCTN.
A STATIONARY FRONT IS EXPECTED TO PERSIST ACROSS THE MID ATLANTIC
THROUGH FRIDAY WITH LOW PRESSURE DEVELOPING ALONG THE BOUNDARY INTO
FRIDAY NIGHT. POTENTIAL FOR HEAVY AND POSSIBLE SEVERE THUNDERSTORMS
CONTINUES ACROSS THE TERMINALS INTO FRIDAY NIGHT. ONSHORE FLOW OVER
THE WEEKEND WITH PRECIP TAPERING OFF ON SATURDAY.
&&
.MARINE...
SYNOPTICALLY...SLY WINDS OF 10-15 KTS TDA WILL DIMINISH TNGT AND BE
LGT/VRBL THU WITH SLOW-MOVG CDFNT OVHD. SCT/NUM THUNDERSTORMS WILL
IMPACT WATERS LT THIS AFTN/EVE. THESE WILL BE CAPABLE OF PRODUCING
DMMG WINDS...HAIL...AND PROLIFIC CLOUD-TO-GROUND LIGHTNING. SPECIAL
MARINE WARNINGS WILL LIKELY BE NECESSARY
ACTIVITY WANES OVNGT...BUT SHUD REINVIGORATE THU.
A STATIONARY FRONT IS EXPECTED TO PERSIST ACROSS THE CHESAPEAKE BAY
REGION THROUGH FRIDAY WITH LOW PRESSURE DEVELOPING ALONG THE
BOUNDARY INTO FRIDAY NIGHT. POTENTIAL FOR HEAVY AND POSSIBLE SEVERE
THUNDERSTORMS...WITH SPECIAL MARINE WARNINGS POSSIBLE...CONTINUES
ACROSS THE WATERS INTO FRIDAY NIGHT. ONSHORE FLOW OVER THE
WEEKEND WITH PRECIP TAPERING OFF ON SATURDAY.
&&
.CLIMATE...
DCA...
AS OF 3 PM...THE HIGH TEMPERATURE HAS REACHED 101F.
INCLUDING TODAY...THE HIGH TEMP HAS REACHED OR EXCEEDED 95F ON 18
DAYS AND 100F ON 7 DAYS SO FAR THIS YEAR...WHICH ARE BOTH THE MOST
ON RECORD THROUGH 18 JUL AT DCA. PRIOR TO THIS YEAR...THE MOST
95-DEGREE AND 100-DEGREE DAYS THROUGH 18 JUL WAS 16 IN 1991 AND 5 IN
1988...RESPECTIVELY. THE MOST 95-DEGREE AND 100-DEGREE DAYS ON
RECORD THAT OCCURRED IN A CALENDAR YEAR WAS 28 IN 1980 AND 11 IN
1930...RESPECTIVELY.
BWI...
AS OF 3 PM...THE HIGH TEMPERATURE HAS REACHED 102F...WHICH TIES THE
DAILY MAX TEMPERATURE RECORD ORIGINALLY SET IN 1887.
INCLUDING TODAY...THE HIGH TEMP HAS REACHED OR EXCEEDED 95F ON 17
DAYS AND 100F ON 6 DAYS SO FAR THIS YEAR...WHICH ARE BOTH THE MOST
ON RECORD THROUGH 18 JUL AT BWI. PRIOR TO THIS YEAR...THE MOST
95-DEGREE AND 100-DEGREE DAYS THROUGH 18 JUL WAS 14 IN 1988 AND 5 IN
1988 AND 2010...RESPECTIVELY. THE MOST 95-DEGREE AND 100-DEGREE DAYS
ON RECORD THAT OCCURRED IN A CALENDAR YEAR WAS 23 IN 1991 AND 7 IN
BOTH 1988 AND 2010...RESPECTIVELY.
IAD...
AS OF 3 PM...THE HIGH TEMPERATURE HAS REACHED 101F...WHICH IS A NEW
DAILY MAX TEMPERATURE RECORD FOR 18 JUL. THE OLD RECORD WAS 100F SET
IN 1969 AND 1986.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ004>007-009-
010-013-014-016>018.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR MDZ011.
VA...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR VAZ036>040-042-
050>057-501-502.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...BAJ/SBK
NEAR TERM...SBK
SHORT TERM...BAJ
LONG TERM...BAJ
AVIATION...BAJ/SBK
MARINE...BAJ/SBK
CLIMATE...JRKHazardous weather outlook, Jul 18, 3:26 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 326 PM EDT WED JUL 18 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 191030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 326 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 900 PM THIS EVENING. NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO CONTINUE INTO THE EVENING. THREATS WITH THIS ACTIVITY INCLUDE DAMAGING WIND GUSTS...LARGE HAIL...AND PROLIFIC LIGHTNING. HEAVY RAINFALL IS OCCURRING WITH THIS ACTIVITY AND COULD LEAD TO LOCALIZED FLASH FLOODING. AT LEAST AN ISOLATED SEVERE WEATHER AND FLASH FLOODING THREAT WILL CONTINUE THROUGH THE OVERNIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM 11 AM TO 9 PM FOR BALTIMORE CITY AND ADJACENT SUBURBS...WHERE HEAT INDICES ARE EXPECTED TO BE AROUND 110 DEGREES. A HEAT ADVISORY IS IN EFFECT FROM 11 AM TO 9 PM TODAY FOR THE REMAINDER OF THE AREA. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AHEAD OF A DEVELOPING LOW. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-191030- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 326 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 900 PM THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY RAINFALL COULD ALSO LEAD TO LOCALIZED FLASH FLOODING. AT LEAST AN ISOLATED SEVERE WEATHER AND FLASH FLOODING THREAT WILL CONTINUE THROUGH THE OVERNIGHT. A HEAT ADVISORY IS IN EFFECT EAST OF THE BLUE RIDGE FROM 11 AM TO 9 PM TODAY. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AHEAD OF A DEVELOPING LOW. .SPOTTER INFORMATION STATEMENT... THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. JACKSON
In the hours before
Local storm report, Jul 18, 3:36 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
336 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM TSTM WND DMG 1 NW CLARY 39.03N 78.38W
07/18/2012 SHENANDOAH VA 911 CALL CENTER
TREE DOWN ON ROUTE 55 NEAR BACK ROAD.
&&
EVENT NUMBER LWX1200928
SBKSpecial weather statement, Jul 18, 3:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EDT WED JUL 18 2012
MDZ005>007-182030-
HARFORD MD-CARROLL MD-NORTHERN BALTIMORE MD-
343 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS TO AFFECT HARFORD...CARROLL AND NORTHERN
BALTIMORE COUNTIES...
AT 343 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF MARYLAND LINE TO 2 MILES SOUTHEAST OF
HAMPSTEAD TO REESE...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE COCKEYSVILLE...JARRETTSVILLE...FALLSTON...
PLEASANT HILLS AND BEL AIR.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3970 7622 3967 7619 3957 7623 3942 7647
3951 7700 3964 7685 3973 7677 3972 7623
TIME...MOT...LOC 1943Z 297DEG 24KT 3977 7666 3959 7681
3952 7693
BJLLocal storm report, Jul 18, 3:47 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 ENE OLD FIELDS 39.14N 78.93W
07/18/2012 HARDY WV 911 CALL CENTER
SEVERAL TREES DOWN JUST EAST OF OLD FIELDS.
&&
EVENT NUMBER LWX1200929
SBKSpecial weather statement, Jul 18, 3:48 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 PM EDT WED JUL 18 2012
DCZ001-MDZ009-013-182015-
MONTGOMERY MD-DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-
348 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA...
MONTGOMERY AND PRINCE GEORGES COUNTIES...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GARRETT
PARK...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE CHEVY CHASE...COLESVILLE...WHITE OAK...
TAKOMA PARK...FORT TOTTEN...HILLANDALE...ADELPHI...LANGLEY PARK AND
BYRD STADIUM.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3911 7686 3892 7688 3895 7714 3897 7715
3897 7717 3897 7718 3913 7715
TIME...MOT...LOC 1948Z 277DEG 15KT 3903 7711
BJLSpecial weather statement, Jul 18, 4:02 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
402 PM EDT WED JUL 18 2012
MDZ003-501-502-WVZ050>052-182030-
WASHINGTON MD-MORGAN WV-HAMPSHIRE WV-BERKELEY WV-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
402 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...MORGAN...HAMPSHIRE...
BERKELEY...EXTREME WESTERN ALLEGANY AND CENTRAL AND EASTERN ALLEGANY
COUNTIES...
AT 402 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF PLEASANT VALLEY TO 2 MILES WEST
OF GREEN RIDGE TO SHANGHAI...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE HIGHLAND RIDGE...MARTINSBURG...VALLEY
VIEW...JOHNSONS MILL AND NEW HOPE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3961 7815 3950 7787 3935 7813 3939 7822
3946 7834 3943 7835 3950 7857 3972 7881
3972 7836
TIME...MOT...LOC 2002Z 267DEG 15KT 3975 7866 3959 7845
3945 7810
BJLSpecial weather statement, Jul 18, 4:03 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 PM EDT WED JUL 18 2012
MDZ004>007-009>011-182030-
FREDERICK MD-MONTGOMERY MD-HARFORD MD-CARROLL MD-
SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-HOWARD MD-
403 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...HARFORD...
CARROLL...SOUTHERN BALTIMORE...NORTHERN BALTIMORE AND HOWARD
COUNTIES...
AT 404 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MARYLAND LINE TO CARROLLTON TO 4
MILES NORTHEAST OF NEW MARKET...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE MOUNT AIRY...GAMBER...ELDERSBURG...
REISTERSTOWN...OAKLAND AND JARRETTSVILLE.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3972 7632 3956 7652 3929 7716 3939 7743
3960 7702 3973 7685
TIME...MOT...LOC 2004Z 287DEG 24KT 3979 7660 3957 7690
3941 7721
BJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:34 PM EDT | Severe Thunderstorm Warning | LWX | Jefferson | 41 min |
| Jul 18, 1:37 PM EDT | Special Weather Statement | LWX | Hardy | 38 min |
| Jul 18, 1:47 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hampshire, Hardy, Mineral | 43 min |
| Jul 18, 2:04 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 41 min |
| Jul 18, 2:13 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy | 47 min |
| Jul 18, 2:32 PM EDT | Special Weather Statement | LWX | Berkeley | 28 min |
| Jul 18, 2:37 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy | 38 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | LWX | Morgan | 36 min |
| Jul 18, 2:50 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 40 min |
| Jul 18, 2:51 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 39 min |
| Jul 18, 3:10 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Hampshire | 50 min |
| Jul 18, 3:20 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral, Morgan | 40 min |
| Jul 18, 3:24 PM EDT | Severe Thunderstorm Warning | LWX | Jefferson | 30 min |
| Jul 18, 3:34 PM EDT | Special Weather Statement | LWX | Berkeley | 26 min |
| Jul 18, 4:02 PM EDT | Special Weather Statement | LWX | Berkeley, Morgan | 28 min |
| Jul 18, 5:27 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 30 min |
| Jul 18, 5:29 PM EDT | Flash Flood Warning | LWX | Pendleton | 2 hr |
| Jul 18, 5:29 PM EDT | Special Weather Statement | LWX | Hardy | 31 min |
| Jul 18, 6:23 PM EDT | Special Weather Statement | LWX | Pendleton | 37 min |
| Jul 18, 6:28 PM EDT | Special Weather Statement | LWX | Grant, Hardy | 32 min |
| Jul 18, 6:34 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hardy, Pendleton | 41 min |
| Jul 18, 7:15 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 45 min |
| Jul 18, 7:40 PM EDT | Flash Flood Warning | LWX | Pendleton | 100 min |
| Jul 18, 10:50 AM EDT | Special Weather Statement | LWX | Highland | 25 min |
| Jul 18, 12:11 PM EDT | Special Weather Statement | LWX | Augusta | 34 min |
| Jul 18, 12:13 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 32 min |
| Jul 18, 12:14 PM EDT | Severe Thunderstorm Warning | LWX | Augusta | 46 min |
| Jul 18, 12:21 PM EDT | Special Weather Statement | LWX | City of Harrisonburg | 24 min |
| Jul 18, 12:33 PM EDT | Special Weather Statement | LWX | Frederick | 27 min |
| Jul 18, 12:37 PM EDT | Special Weather Statement | LWX | Shenandoah | 23 min |
| Jul 18, 12:55 PM EDT | Special Weather Statement | LWX | Augusta, City of Staunton, City of Waynesboro | 35 min |
| Jul 18, 12:56 PM EDT | Special Weather Statement | LWX | Rockingham | 34 min |
| Jul 18, 1:00 PM EDT | Special Weather Statement | LWX | Frederick, City of Winchester | 30 min |
| Jul 18, 1:05 PM EDT | Special Weather Statement | LWX | Frederick, City of Winchester | 25 min |
| Jul 18, 1:15 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah | 45 min |
| Jul 18, 1:19 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Shenandoah, Warren, City of Winchester | 41 min |
| Jul 18, 1:42 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, Warren | 48 min |
| Jul 18, 2:10 PM EDT | Special Weather Statement | LWX | Nelson | 35 min |
| Jul 18, 2:56 PM EDT | Flash Flood Warning | LWX | Frederick, Shenandoah | 94 min |
| Jul 18, 2:57 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 48 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | LWX | Frederick | 25 min |
| Jul 18, 3:45 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 18, 3:48 PM EDT | Special Weather Statement | LWX | 27 min | |
| Jul 18, 4:17 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jul 18, 4:17 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church, City of Manassas and 1 more | 28 min |
| Jul 18, 4:19 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Falls Church | 41 min |
| Jul 18, 4:49 PM EDT | Special Marine Warning | LWX | 106 min | |
| Jul 18, 4:53 PM EDT | Severe Thunderstorm Warning | LWX | Arlington | 52 min |
| Jul 18, 4:55 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 18, 5:02 PM EDT | Severe Thunderstorm Warning | LWX | Arlington | 20 min |
| Jul 18, 5:05 PM EDT | Special Weather Statement | LWX | Rockingham | 40 min |
| Jul 18, 5:37 PM EDT | Special Marine Warning | LWX | 57 min | |
| Jul 18, 5:52 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 18, 6:03 PM EDT | Special Weather Statement | LWX | Rockingham | 27 min |
| Jul 18, 6:06 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax | 39 min |
| Jul 18, 6:33 PM EDT | Special Marine Warning | LWX | 87 min | |
| Jul 18, 7:39 PM EDT | Special Marine Warning | LWX | 96 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.